Affordable Access

deepdyve-link
Publisher Website

Drug reaction with eosinophilia and systemic symptoms (DRESS) with severe and atypical lung involvement

Authors
  • Guerrero Gómez, Diego Armando
  • París Zorro, Sara
  • Aponte Barrios, Wilmer
  • Carrillo Bayona, Jorge Alberto
Type
Published Article
Journal
Radiology Case Reports
Publisher
Elsevier BV
Publication Date
Sep 04, 2020
Volume
15
Issue
11
Pages
2178–2182
Identifiers
DOI: 10.1016/j.radcr.2020.08.037
PMID: 32944113
PMCID: PMC7481882
Source
PubMed Central
Keywords
License
Unknown

Abstract

Drug reaction with eosinophilia and systemic symptoms is a rare and potentially fatal drug hypersensitivity reaction. Reactions include skin eruption, fever, hematologic abnormalities (eosinophilia or atypical lymphocytosis), enlarged lymph nodes, and/or organic involvement. The liver is the most commonly compromised organ. We present a case of drug reaction with eosinophilia and systemic symptoms associated with Naproxen intake in a young female patient with severe lung involvement. The patient's chest tomography highlights the presence of adenomegalies, pericardial and pleural effusion, peribroncovascular consolidations, and centrilobular nodules. After reviewing the literature few similar cases were found. The main radiological alterations in those cases included interstitial opacities attributed to pneumonitis. Therefore, this case study is considered an unusual case with atypical presentation of drug-induced eosinophilic lung disease.

Report this publication

Statistics

Seen <100 times